MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-306; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-306; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k022129, k023444, k023634, k023858, k024153, 031530, k031699, k031912, k032299, k032567, k032655, k032675, k033362, k033458, k033558, k033560, k041384, k042932, k052269, k060214, 060217, k060257, k060444, k060447, k061327, k061355, k061867, k062207, k062944, k063301, and k06348.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-306 a patient blood isolate (escherichia coli) had a resistant result for the drugs ceftazidime/avibactam and ertapenem while the drug meropenem was sensitive.Conversely, the user noted that the e-test results were sensitive for ceftazidime/avibactam and ertapenem during repeat testing.A reference laboratory was used giving sensitive results and the carba-r pcr result showing all carbapenemases "not detected." the user stated, "the patient was treated with unnecessary broad-spectrum antibiotics (cefiderocol and eravacycline) due to false resistant ceftazidime and avibactam result reported.".
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for high mic results for ceftazidime/avibactam (cza) and carbapenems when using panel phoenix nmic-306 (catalog number 449292) batch number 5254642.The customer returned an isolate and phoenix generated lab reports with mic results for escherichia coli for the investigation.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was reviewed, and no current trends were identified associated with this defect.Historical trending was reviewed and there were no trends for high mic results for panel sku 449292.To investigate, retention panels from the complaint batch were inoculated with customer returned isolate e.Coli (b)(6) to observe for cza, ertapenem and meropenem mic results.Next, control panels from the same material but different batch were inoculated with customer returned isolate e.Coli (b)(6) to observe for cza, ertapenem and meropenem mic results.The investigation returned all panels with susceptible cza and meropenem mic and sir results for their inoculated isolates, and intermediate ertapenem mic and sir results.Bd does not confirm on an intermediate (i) result, as it is one dilution off from sensitive (s) or resistant (r).Therefore, this complaint is unable to be confirmed.As no complaint trend has been identified, no actions are indicated at this time per bd procedures.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-306 a patient blood isolate (escherichia coli) had a resistant result for the drugs ceftazidime/avibactam and ertapenem while the drug meropenem was sensitive.Conversely, the user noted that the e-test results were sensitive for ceftazidime/avibactam and ertapenem during repeat testing.A reference laboratory was used giving sensitive results and the carba-r pcr result showing all carbapenemases "not detected.".The user stated, "the patient was treated with unnecessary broad-spectrum antibiotics (cefiderocol and eravacycline) due to false resistant ceftazidime and avibactam result reported.".

Brand Name
BD PHOENIX¿ NMIC-306
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23828894
Report Number1119779-2025-05502
Device Sequence Number15769981
Product Code LON
UDI-Device Identifier30382904492923
UDI-Public(01)30382904492923(17)260913(10)5254642
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/13/2026
Device Catalogue Number449292
Device Lot Number5254642
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown